Anaphylatic Shock with Off-Label use of Oxaliplatin in Ovarian Cancer: A Rare Case Report

Published on:September 2021
Indian Journal of Pharmacy Practice, 2021; 14(4):xx-xx
Case Report | doi:10.5530/ijopp.12.1.x


Anaphylatic Shock with Off-Label use of Oxaliplatin in Ovarian Cancer: A Rare Case Report


Authors and affiliation (s):

Abstract:

Oxaliplatin is a third-generation platinum compound that acts on DNA (Deoxyribonucleic acid) to form inta/inter stand cross-linking and thereby affecting DNA base pairing, replication, gene transcription, and leading to cell death. Anaphylactic reactions associated with platinum compounds are potentially life threatening. A 67-year-old female patient, a known case of carcinoma ovary, previously underwent surgery and multiple lines of chemotherapy now presented with progressive disease. She got admitted for evaluation and management. She recently presented with complaints of fever and fatigue. The patient had a history of allergy to carboplatin. After pre-chemo evaluation, the first cycle of chemotherapy was started with the combination of Cyclophosphamide, Oxaliplatin, and Bevacizumab. Sudden after the administration of Oxaliplatin patient had developed fatigue, weakness along breathing difficulty, change of sound, and cyanosis. The patient was shifted to MICU (Medical Intensive Care Unit) and managed. After that remaining chemotherapy was administered successfully and the patient got discharged. This case highlights the consequence of Oxaliplatin induced anaphylactic shock which is rare but potentially fatal and so oncologists should be vigilant when patients have signs or symptoms similar to anaphylactic reactions.

Key words: Oxaliplatin, Ovarian cancer, Chemotherapy, Platinum compounds, Anaphylactic reactions.




 

The Official Journal of Association of Pharmaceutical Teachers of India (APTI)
(Registered under Registration of Societies Act XXI of 1860 No. 122 of 1966-1967, Lucknow)

Indian Journal of Pharmacy Practice (IJOPP) [ISSN-0974-8326] is the official journal of Association of Pharmaceutical Teachers of India (APTI) and is being published since 2008.

DOI HISTORY

IJOPP uses reference linking service using Digital Object Identifiers (DOI) by Crossref. Articles from the year 2014 are being assigned DOIs for its permanent URLs